advertisement
Question
Posted by: Nic | 2011/03/23

Zyban

I started using Zyban in an attempt to stop smoking. I know that it is supposed to have ''anti-depressant'' type effects but it had completely the opposite effect on me. By day four I was absolutely terrified of taking two tablets a day because one tablet was honestly making me so depressed and emotional that I thought I might harm myself.
I am normally a very even-tempered and logical person so this was a horrible experience for me. I know that it was definitely the tablets because as soon as I stopped, the very next morning, I felt myself again.
I had a bad headache during this time and took some tablets which contain Codeine. I know Codeine is quite slowly metabolised and I wonder whether this could have reacted with the Zyban to produce this effect?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Nic

I dont think it is an interaction between the codeiene and Zyban in this case. Your are probably just sensitive to Zyban, and what you have described are not uncommon.

Taking them together is however not a good idea in those with epilepsy as these agents are often individually epileptogenic and may have additive effects when combined.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2011/03/24

Hi Nic

I dont think it is an interaction between the codeiene and Zyban in this case. Your are probably just sensitive to Zyban, and what you have described are not uncommon.

Taking them together is however not a good idea in those with epilepsy as these agents are often individually epileptogenic and may have additive effects when combined.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement